Get your Health question answered in 3 easy steps

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking vitamin B12. Feeling joint pain and burning in liver. Blood test done. Proper diagnosis?

Answered by
Dr.
Dr. Robert Galamaga

Oncologist

Practicing since :2002

Answered : 2616 Questions

default
Posted on Wed, 6 Mar 2013 in General Health
Question: Thank you doctor for your previous response. Two sets of blood work was done recently one by my family doctor and another by the hospital emergency department. But what they say is that they can not make sense of these results. Currently I am not on any medication except for Vitamin B12 as it was low to start with. Recently I have started to feel little bit of pain in my joints. Doctor asked me to take Iron Supplement (Ferrous Fumarate (200). But after few days I felt burning sensation in my liver etc and based on doctors advice I stopped taking it.
Since it is long time I am having the symptoms and I am not getting any medication or even any diagnosis, I am very worried. Could you please make sense of the blood works and give some direction on what is the best way to move forward?
Thanks you very much
XXXXXXX
doctor
Answered by Dr. Robert Galamaga 47 minutes later
Hello and thank you for the additional information.

If you cannot tolerate the iron supplementation then it might be reasonable for you to ask your doctor about intravenous iron infusion. There are several different types of iron supplements as well and your doctor might provide you with an alternative regular prescription instead of considering the intravenous route.

Again I think you need an assessment to make sure there's not any evidence of gastrointestinal bleeding.

Otherwise one of the inflammatory markers was moderately elevated on your blood work. This is the sedimentation rate. I think it would be reasonable to repeat that test and if it is still elevated your doctor might consider looking for autoimmune illness which can sometimes also contribute to anemia.

Thanks again for your question. Please let me know if you have additional concerns to discuss.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Autoimmune disease

doctor1 MD

I have an occasional rapid heartbeat. When I first started with it the Drs diagnosed me with Graves disease. But after 2 years or so I the Dr said that either I had gone into remission or it has gone away. I take propranolol and i was fine until about 1 month ago. I was retested for the Graves but that was normal. My Dr upped the dosage of the propranolol but I am still concerned that it is something else. The palpatations are usually at night.

doctor1 MD

I have been developing pitikia with just the slightest bump. Some are very deep red. Most last at least 4-6 weeks. This only began about 3-4 months ago. Last evening, the skin on my forearms was burning. I take Enbrel every week for psoriasis, which works well. Could this be a possible side effect?

doctor1 MD

hello doctor, my name is jenny i m a vitiligo patient.. my height-164, weight-65. when i was 6 years its started. Now im taking these medicines, CARBOLA TABLETS CASERA TABLETS DECARIS TABLETS HH SONE OINTMENT MELANOCYL OINTMENT TACROLIMUS OINTMENT KRACK OINTMENT is this medicine is good to cure vitiligo? Next mnth i m getting married so i just want to know whether there is any side effects for this medicine.

doctor1 MD

Will marks on a body from cutaneous lupus ever go away?... I was diagnosed with lupus 2 yrs ago and my body still has pigmention.. Is there any treatment available that removes these marks so I don t have to continue wearing long pants &long sleeved shirts all summer long?

doctor1 MD

i have been gone through the medical healthch check-up.I need your input over the attached reports. Please answer the following of my concerns : 1. What could be the reason for TSH . 2. It is always hereditary or could be developed anytime in...

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?